MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 17/225, TAPER 12/14; WAGNER SL REVISION STEM LATERAL

ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 17/225, TAPER 12/14; WAGNER SL REVISION STEM LATERAL
Model Number N/A
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent a revision surgery due to periprosthetic fracture and implant fracture.
 
Additional Manufacturer Narrative
Investigation results were made available.Review of event description: it was reported that the patient received a wagner sl revision stem on an unknown date and was revised on an unknown date due to periprosthetic fracture.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Incident report from (b)(6) from (b)(6) 2021 (report number (b)(6)): incident date: (b)(6) 2021 implantation date: (b)(6) 2021 (please note that the correctness of this date could not be verified.) reason for implantation: replacement of previously implanted stem with a revision stem due to periprosthetic fracture.Procedure: revision of prosthetic stem due to periprosthetic fracture and application of cerclage wires.Duration of intervention: 2h 55min time of stay in hospital: 15 days time of persistence of the device: 3 years and 10 months description of the incident: periprosthetic fracture product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as only the complained product is known.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient received a wagner sl revision stem on an unknown date and was revised on an unknown date due to periprosthetic fracture.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Neither x-rays, operative notes, office visit notes, nor the stem or photos of the stem were received.Patient factors that may have affected the performance of the stem such as bone quality, activity level, type of activity, and relevant medical history are unknown.Therefore, due to the lack of medical records, the reported periprosthetic fracture could not be confirmed.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.

Brand Name
WAGNER SL REVISION HIP STEM, UNCEMENTED, 17/225, TAPER 12/14
Common Device Name
WAGNER SL REVISION STEM LATERAL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11705522
Report Number0009613350-2021-00182
Device Sequence Number4330979
Product Code LZO
UDI-Device Identifier00889024485228
UDI-Public00889024485228
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K043356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2021
Device Model NumberN/A
Device Catalogue Number01.00102.217
Device Lot Number2877204
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR